Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 42, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jun 20, 2018, 5:53 PM CDT for Jackson County, Texas. It took effect at Jun 21, 2018, 1:00 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2018, 5:53 PM CDT (22:53 UTC)
- In effect from
- Jun 21, 2018, 1:00 AM CDT
- Expired
- Jun 22, 2018, 2:33 PM CDT
- In force
- 38 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, TX
The radar
The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lavaca River near Edna (EDNT2). The gauge peaked at 22.73 ft at Jun 22, 2018, 1:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jun 20, 4:05 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 20, 4:05 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
405 PM CDT Wed Jun 20 2018
.DISCUSSION...
Scattered showers/thunderstorms are continuing to develop across
SE TX this afternoon...which should not be that surprising given
the lingering high PWs airmass and daytime heating. The heaviest
rain have persisted to over our W/SW counties (generally along a
Caldwell to Edna line) where we have seen rain totals from 1/2 -
1 inch on average and isolated swaths of 2 - 5 inches so far to-
day. Another 1 - 2 inches of rain will be possible here tonight,
with isolated amounts of 3 inches.
Elevated rain chances will continue tonight amd tomorrow along a
shear axis (as this South TX low shears/stretches NE in response
to an upper trof moving into the Middle MS River Valley). Models
keeping the highest rain chances over the central portions of SE
TX during this timeframe with the most development likely during
the day on Weds. Additional rainfall totals of 1 - 2 inches will
be possible with some isolated amounts up to 3 - 4 inches in the
heavier downpours. Rain chances to taper off by Fri as the shear
axis weakens and PWs begin to fall. Much quieter conditions will
prevail through the weekend as the upper level ridge tries buil-
ding in from the west. This should also translate to warmer high
temperatures Sat/Sun. 41
&&
.MARINE...
Borderline advisory conditions are currently being observed offshore
and we still have some strong rip currents at the beaches, so have
extended the SCA & beach hazard statement thru the evening then we
can start downgrading. Showers and embedded tstms will persist into
the evening across the marine waters. Winds and seas will be higher
in/near storms. Otherwise...overall conditions should begin slowly
improving as winds and seas diminish later tonight and Thurs.
Wind speeds are expected to increase once again this weekend as low
pressure develops in West Texas and may need a combination of
caution/advisory flags again Fri night-Sun night. 47
&&
.HYDROLOGY...
Majority of watersheds are behaving themselves. Will be keeping an
eye on Little Cypress Creek @ Becker Rd in the coming hours to see
how it responds to the incoming rain. Some moderate rain fell over
parts of the Lavaca-Navidad and this watershed will be
continue to be watched as well. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 90 75 95 76 / 60 50 20 10 10
Houston (IAH) 75 91 77 94 79 / 60 60 20 20 10
Galveston (GLS) 80 86 81 88 82 / 60 60 20 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening for the following
zones: Coastal Jackson...Coastal Matagorda...Colorado...
Inland Jackson...Inland Matagorda...Matagorda Islands...
Wharton.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 7 PM CDT this evening
through late tonight for the following zones: Waters from
Freeport to Matagorda Ship Channel TX from 20 to 60 NM...
Waters from High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...99Hazardous weather outlook, Jun 20, 6:00 AM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 600 AM CDT Wed Jun 20 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-211100- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 600 AM CDT Wed Jun 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today. Locally heavy rain will be possible as rain bands move across the area. This may result in minor or flash flooding, especially in areas that saw heavy rain yesterday. Tropical funnel clouds may also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain totals or any flooding observed to the National Weather Service. TXZ436>438-211100- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 600 AM CDT Wed Jun 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today. Locally heavy rain will be possible as rain bands move across the area. This may result in minor or flash flooding, especially in areas that saw heavy rain yesterday. Tropical funnel clouds may also be possible. A high rip current risk will exist along Gulf-facing beaches today. Minor tidal overwash will also be possible along Highway 87 in Bolivar Peninsula at times of high tide. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A high rip current risk will be possible along Gulf-facing beaches Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain totals or any flooding observed to the National Weather Service. GMZ330-335-350-355-370-375-211100- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 600 AM CDT Wed Jun 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small Craft Advisories are in effect for elevated winds and waves across the offshore waters this morning. Scattered to numerous showers and thunderstorms will be capable of locally heavy rainfall resulting in reduced visibilities, gusty winds, and funnel clouds or waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to report any hazardous weather they observe to the Coast Guard or National Weather Service.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:44 AM CDT | Flash Flood Watch | HGX | Colorado, Jackson, Matagorda, Wharton | 15 hr |
| Jun 20, 4:07 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 113 min |
| Jun 20, 4:54 AM CDT | Areal Flood Advisory | HGX | Jackson | 3 hr |
| Jun 20, 5:01 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| Jun 20, 5:42 AM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller | 2 hr |
| Jun 20, 5:50 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 115 min |
| Jun 20, 7:30 AM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Houston, Madison, Montgomery, Walker and 1 more | 3 hr |
| Jun 20, 9:06 AM CDT | Areal Flood Advisory | HGX | Jackson | 114 min |
| Jun 20, 3:50 PM CDT | Small Craft Advisory | HGX | 3 hr | |
| Jun 20, 4:14 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller, Wharton | 2 hr |
| Jun 20, 5:07 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Montgomery | 113 min |
| Jun 20, 5:48 PM CDT | River Flood Warning | HGX | Harris | 9 hr |
| Jun 20, 5:53 PM CDT | River Flood Warning | HGX | Harris | 8 min |
| Jun 20, 5:53 PM CDT | River Flood Warning | HGX | Harris | 27 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.